Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 4, NWS El Paso, TX

January 31, 2016El Paso County, Texas

NWS El Paso, TX issued this wind advisory at Jan 31, 2016, 5:01 AM MST for El Paso County, Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2016, 5:01 AM MST (12:01 UTC)
Expired
Jan 31, 2016, 8:38 AM MST
In force
4 hr
Issued by
NWS El Paso, TX

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 0.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2016-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2016-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2586 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

780 
WWUS74 KEPZ 311201
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
501 AM MST SUN JAN 31 2016

...LOCALIZED STRONG WINDS THIS MORNING EAST OF THE ORGAN AND
FRANKLIN MOUNTAINS WITH WIDESPREAD STRONG TO DAMAGING WINDS STILL
ON TAP FOR MONDAY...

.INCREASING LOW LEVEL WINDS AND AN INVERSION NEAR MOUNTAINTOP
LEVELS HAS RESULTED IN THE RETURN OF STRONG GUSTY WINDS
IMMEDIATELY EAST OF THE FRANKLIN MOUNTAINS IN NORTHEAST EL PASO...
AND EAST OF THE ORGAN MOUNTAINS INCLUDING WHITE SANDS MISSILE
RANGE HEADQUARTERS. WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH
WILL DIMINISH BY MID-MORNING. A STRONG PACIFIC STORM SYSTEM IS
STILL SET TO BRING STRONG AND POSSIBLY DAMAGING WINDS TO THE
REGION MONDAY.


NMZ415-416-311700-
/O.CAN.KEPZ.WI.Y.0003.000000T0000Z-160131T1800Z/
/O.CON.KEPZ.HW.A.0001.160201T1300Z-160202T1200Z/
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON
501 AM MST SUN JAN 31 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
LATE MONDAY NIGHT...
...WIND ADVISORY FOR THIS MORNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE WIND ADVISORY WHICH WAS IN EFFECT FOR THIS MORNING.
WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AND HAVE GENERALLY
BEEN GUSTING AROUND 30 MPH.

HIGH WIND WATCH STILL IN EFFECT FOR MONDAY...

* AREA AFFECTED...MOST OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  AND FAR WEST TEXAS. 

* TIMING...WINDS WILL INCREASE THROUGH THE DAY...PEAKING IN THE 
  EARLY AFTERNOON. 

* WINDS...WEST 40 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...LIGHT TO MODERATE DAMAGE MAY OCCUR TO STRUCTURES AND 
  TREES. LOOSE OBJECTS MAY BLOW AWAY. DANGEROUS CROSS WINDS WILL 
  MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NMZ413-TXZ419-311700-
/O.NEW.KEPZ.WI.Y.0004.160131T1201Z-160131T1700Z/
/O.CON.KEPZ.HW.A.0001.160201T1300Z-160202T1200Z/
SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS...
SOCORRO...EAST AND NORTHEAST EL PASO
501 AM MST SUN JAN 31 2016

...WIND ADVISORY IN EFFECT UNTIL 10 AM MST THIS MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
LATE MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST THIS
MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FOR MONDAY.

WIND ADVISORY FOR THIS MORNING...

* AREA AFFECTED...HIGHLY LOCALIZED AREA IMMEDIATELY EAST OF THE
  FRANKLIN AND ORGAN MOUNTAINS...INCLUDING MUCH OF NORTHEAST EL
  PASO AND WHITE SANDS MISSILE RANGE HEADQUARTERS.

* TIMING...WEST WINDS ARE CURRENTLY GUSTING 45 TO 50 MPH ACROSS
  THE ADVISORY AREA. WINDS WILL DIMINISH BY 10 AM. WINDS WILL
  BECOME GUSTY AGAIN THIS AFTERNOON...BUT WILL LIKELY REMAIN BELOW
  ADVISORY CRITERIA.

* WINDS...WEST AROUND 30 MPH WITH GUSTS 40 TO 50 MPH. STRONGEST
  ALONG AND WEST OF THE US-54 CORRIDOR IN NORTHEAST EL PASO...AND
  IN THE VICINITY OF WHITE SANDS MISSILE RANGE HEADQUARTERS.

* IMPACTS...LOOSE OBJECTS MAY BLOW AWAY. DANGEROUS CROSS WINDS
  WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

HIGH WIND WATCH FOR MONDAY...

* AREA AFFECTED...MOST OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  AND FAR WEST TEXAS. 

* TIMING...WINDS WILL INCREASE THROUGH THE DAY...PEAKING IN THE 
  EARLY AFTERNOON. 

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH MOST AREAS. 
  HIGHER GUSTS TO 65 MPH POSSIBLE ALONG EAST SLOPES OF 
  MOUNTAINS. 

* IMPACTS...LIGHT TO MODERATE DAMAGE MAY OCCUR TO STRUCTURES AND 
  TREES. LOOSE OBJECTS MAY BLOW AWAY. DANGEROUS CROSS WINDS WILL 
  MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NMZ403>412-417-TXZ418-420>424-311700-
/O.CON.KEPZ.HW.A.0001.160201T1300Z-160202T0600Z/
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...MIMBRES...FAYWOOD...HURLEY...
GRANT COUNTY AIRPORT...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
HILLSBORO...WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...
GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...
SUNLAND PARK...ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...
CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY...
HUECO TANKS...LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT...
SIERRA BLANCA...FABENS...TORNILLO...FORT HANCOCK
501 AM MST SUN JAN 31 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* AREA AFFECTED...MOST OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  AND FAR WEST TEXAS. 

* TIMING...WINDS WILL INCREASE THROUGH THE DAY...PEAKING IN THE 
  LATE MORNING OR EARLY AFTERNOON. 

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...LIGHT TO MODERATE DAMAGE MAY OCCUR TO STRUCTURES AND 
  TREES. LOOSE OBJECTS MAY BLOW AWAY. DANGEROUS CROSS WINDS WILL 
  MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NMZ414-311700-
/O.CON.KEPZ.HW.A.0001.160201T1300Z-160202T1200Z/
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON
501 AM MST SUN JAN 31 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
LATE MONDAY NIGHT...

HIGH WIND WATCH FOR MONDAY...

* AREA AFFECTED...MOST OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  AND FAR WEST TEXAS. 

* TIMING...WINDS WILL INCREASE THROUGH THE DAY...PEAKING IN THE 
  EARLY AFTERNOON. 

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...LIGHT TO MODERATE DAMAGE MAY OCCUR TO STRUCTURES AND 
  TREES. LOOSE OBJECTS MAY BLOW AWAY. DANGEROUS CROSS WINDS WILL 
  MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HARDIMAN
1 follow-up statement
377 
WWUS74 KEPZ 311538
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
838 AM MST SUN JAN 31 2016

...WIDESPREAD STRONG TO DAMAGING WINDS POSSIBLE FOR MONDAY...

.A STRONG PACIFIC STORM SYSTEM IS STILL SET TO BRING STRONG AND
POSSIBLY DAMAGING WINDS TO THE REGION MONDAY. WE WILL SEE WINDY
CONDITIONS ON SUNDAY...BUT THE WIND SPEEDS WILL REMAIN BELOW
ADVISORY LEVELS IN THE 20 TO 30 MPH RANGE. THEN LATE TONIGHT AFTER
MIDNIGHT WINDS WILL AGAIN INCREASE SO THAT BY THE MORNING HOURS WE
WILL SEE WIDE SPREAD 35 TO 45 MPH WINDS WITH GUSTS OVER 60 MPH. A
COLD FRONT WILL BE MOVING ACROSS THE REGION MONDAY MORNING AND AS
IT DOES WE COULD SEE A BOUGHT OF DAMAGING WIND GUSTS. WINDS WILL
BE SLOW TO LESSON BUT SHOULD BE BELOW WARNING LEVELS LATE MONDAY
NIGHT. 

NMZ413-TXZ419-312300-
/O.CAN.KEPZ.WI.Y.0004.000000T0000Z-160131T1700Z/
/O.CON.KEPZ.HW.A.0001.160201T1300Z-160202T1200Z/
SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS...
SOCORRO...EAST AND NORTHEAST EL PASO
838 AM MST SUN JAN 31 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
LATE MONDAY NIGHT...
...WIND ADVISORY FOR THIS MORNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE WIND ADVISORY. 

HIGH WIND WATCH FOR MONDAY...

* AREA AFFECTED...MOST OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  AND FAR WEST TEXAS. 

* TIMING...WINDS WILL INCREASE IN THE MORNING HOURS...PEAKING IN
  LTHE LATE MORNING TO EARLY AFTERNOON FROM WEST TO EAST.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH MOST AREAS. 
  HIGHER GUSTS TO 65 MPH POSSIBLE ALONG EAST SLOPES OF 
  MOUNTAINS. 

* IMPACTS...LIGHT TO MODERATE DAMAGE MAY OCCUR TO STRUCTURES AND 
  TREES. LOOSE OBJECTS MAY BLOW AWAY. DANGEROUS CROSS WINDS WILL 
  MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NMZ403>412-417-TXZ418-420>424-312300-
/O.CON.KEPZ.HW.A.0001.160201T1300Z-160202T0600Z/
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...MIMBRES...FAYWOOD...HURLEY...
GRANT COUNTY AIRPORT...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
HILLSBORO...WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...
GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...
SUNLAND PARK...ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...
CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY...
HUECO TANKS...LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT...
SIERRA BLANCA...FABENS...TORNILLO...FORT HANCOCK
838 AM MST SUN JAN 31 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* AREA AFFECTED...MOST OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  AND FAR WEST TEXAS. 

* TIMING...WINDS WILL INCREASE IN THE MORNING HOURS...PEAKING IN
  LTHE LATE MORNING TO EARLY AFTERNOON FROM WEST TO EAST.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...LIGHT TO MODERATE DAMAGE MAY OCCUR TO STRUCTURES AND 
  TREES. LOOSE OBJECTS MAY BLOW AWAY. DANGEROUS CROSS WINDS WILL 
  MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NMZ414>416-312300-
/O.CON.KEPZ.HW.A.0001.160201T1300Z-160202T1200Z/
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...
PINON
838 AM MST SUN JAN 31 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
LATE MONDAY NIGHT...

* AREA AFFECTED...MOST OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  AND FAR WEST TEXAS. 

* TIMING...WINDS WILL INCREASE IN THE MORNING HOURS...PEAKING IN
  THE EARLY AFTERNOON.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...LIGHT TO MODERATE DAMAGE MAY OCCUR TO STRUCTURES AND 
  TREES. LOOSE OBJECTS MAY BLOW AWAY. DANGEROUS CROSS WINDS WILL 
  MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 30, 10:03 PM MST, 6 hours 58 minutes earlier.

Area forecast discussion, Jan 30, 10:03 PM MST, 6 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1003 PM MST SAT JAN 30 2016

.SYNOPSIS...
BREEZY AND MILD WEATHER WILL PREVAIL THROUGH SUNDAY AS A STRONG
WINTER STORM SYSTEM TAKES SHAPE TO OUR WEST. THIS STORM WILL
ARRIVE MONDAY...PRODUCING VERY STRONG WINDS AND USHERING IN MUCH
COLDER WEATHER. SNOW WILL DEVELOP ACROSS THE HIGHER TERRAIN OF THE
GILA EARLY MONDAY MORNING WITH LOWLAND RAIN SHOWERS EXTENDING INTO
THE BOOTHEEL REGION OF NEW MEXICO. A COLD FRONT WILL PUSH THE SNOW
AND RAIN EAST ALONG WITH POTENTIALLY DAMAGING WINDS DURING THE
DAY. A FEW MOUNTAIN SNOW SHOWERS WILL LINGER INTO TUESDAY AS
TEMPERATURES DROP TO BETWEEN 15 AND 20 DEGREES BELOW NORMAL. DRIER
WEATHER AND SLOWLY MODERATING TEMPERATURES WILL THEN FOLLOW FOR
THE REST OF THE WEEK.

&&

.UPDATED DISCUSSION...
DECIDED TO CANCEL WIND ADVISORY FOR WESTERN OTERO COUNTY AND EASTERN
EL PASO COUNTY. CAN'T FIND ANY MESONET SITES ALONG EAST SLOPES OF
FRANKLINS OVER 20 MPH GUSTS AT THIS TIME. EAST SLOPES OF ORGANS
CLOSER TO ADVISORY CRITERIA BUT HRRR SHOWS WINDS DIMINISHING...
HOWEVER THEY PICK UP SOME AGAIN AFTER 09Z. EAST SLOPES OF THE SACS
STILL SHOW GUSTS OVER 30 MPH. HRRR SHOWS GUSTS IN THIS AREA OVER 50
MPH THROUGH ABOUT 10Z BEFORE DIMINISHING...AND MOUNTAIN TOP WIND
FLOW DOESN'T REALLY BEGIN WEAKENING UNTIL 16Z.

.PREVIOUS DISCUSSION... THE LATEST SUITE OF FORECAST MODELS HAS
ARRIVED WITH NO MAJOR CHANGES TO THE EVOLUTION OF OUR UPCOMING
WINTER STORM SYSTEM.
THEREFORE WE WILL NOT BE MAKING ANY WHOLESALE CHANGES TO THE
PREVIOUS FORECAST PACKAGE. ONLY A FEW MINOR ADJUSTMENTS WERE MADE
REGARDING PRECIP TIMING AND LOCATION TO INCLUDE A FEW LINGERING
LIGHT SNOW SHOWERS ACROSS THE HIGHER TERRAIN INTO TUESDAY.

IN GENERAL STRONG ZONAL FLOW CONTINUES ACROSS MOST OF THE WESTERN
CONUS BEING AIDED BY AN IMPRESSIVE 130 KNOT EASTERN PACIFIC JET
APPROACHING THE WEST COAST. A COMBINATION OF HIGHER SPEED WESTERLY
WINDS ALOFT AND A WEAK SHORTWAVE CROSSING SOUTHERN COLORADO IS
HELPING TO DEEPEN A SURFACE LOW ACROSS SOUTHEASTERN COLORADO AND
AN ASSOCIATED LEE SIDE TROUGH THAT EXTENDS INTO EASTERN NEW
MEXICO. THIS HAS TIGHTENED THE PRESSURE GRADIENT ACROSS SOUTHERN
NEW MEXICO AND FAR WEST TEXAS RESULTING IN STRONG AND GUSTY
WESTERLY SURFACE WINDS ACROSS THE AREA. THESE WINDS ARE ALSO BEING
HELPED ALONG BY THE MIXING DOWN OF STRONG WESTERLY FLOW OF 40 TO
50 KNOTS UP AROUND 700 MB. THIS SUPPORTS THE CURRENT WIND ADVISORY
THAT IS IN EFFECT FOR THE SACRAMENTO MOUNTAINS AS WELL AS EAST
SLOPE AREAS OF OTERO AND EL PASO COUNTIES. THE PRESSURE GRADIENT
WILL BEGIN TO RELAX LATER TONIGHT AS THE SURFACE LOW AND LEE
TROUGH SHIFT EAST...HOWEVER THE 800-700 MB FLOW WILL REMAIN
STRONG OVERNIGHT...HENCE THE CONTINUATION OF THE WIND ADVISORY FOR
THE SACRAMENTOS INTO SUNDAY MORNING.

FOR SUNDAY A LONGWAVE TROUGH WILL BEGIN TO FORM ALONG THE WEST
COAST AS ADDITIONAL SHORTWAVE ENERGY CONTINUES TO MOVE THROUGH THE
PACIFIC JET. WHILE LOCALLY THE SURFACE PRESSURE GRADIENT WILL BE
WEAKER THAN TODAY...STRONG FLOW IN THE LOWER TO MID LEVELS OF THE
ATMOSPHERE WILL REMAIN IN PLACE AHEAD OF THE APPROACHING TROUGH.
AS A RESULT WINDS WILL LIKELY BE ALMOST AS STRONG SUNDAY AS THEY
WERE ON SATURDAY. MEANWHILE TEMPS WILL CONTINUE TO SURGE WITH
AFTERNOON READINGS AS MUCH AS 10 DEGREES ABOVE NORMAL. THIS WILL
PUSH RH VALUES DOWN RESULTING IN AN INCREASED FIRE DANGER RISK.

SUNDAY NIGHT INTO MONDAY THE WESTERN TROUGH WILL DEEPEN FURTHER
AS IT APPROACHES THE 4 CORNERS REGION. WHILE AVAILABLE MOISTURE
WILL NOT BE VERY PLENTIFUL WITH THIS APPROACHING SYSTEM...WESTERN
ZONES WILL BE LOCATED NEAR THE LEFT EXIT REGION OF THE APPROACHING
JET. THE RESULTING LIFT WILL BE SUFFICIENT TO GENERATE LOWLAND
RAIN AND HIGHER ELEVATION SNOW PRIOR TO SUNRISE MONDAY. AT THE
SAME TIME NEW SURFACE CYCLOGENISIS WILL BE TAKING PLACE OVER
NORTHERN ARIZONA. THIS SURFACE LOW WILL TRACK EAST MONDAY DRAGGING
A FAIRLY POTENT PACIFIC COLD FRONT ACROSS THE REGION DURING THE
DAY. ADDITIONAL LIFT ALONG THE FRONT WILL ENHANCE THE PRECIP
POTENTIAL ACROSS THE WESTERN ZONES AND SHOULD HELP GENERATE AT
LEAST SOME LIGHT PRECIPITATION FOR POINTS EAST. AT THE SAME TIME
MUCH COLDER AIR WILL FLOW IN BEHIND THE FRONT HELPING TO LOWER
SNOW LEVELS ACROSS THE GILA FROM AROUND 7000 FEET TO BETWEEN 4000
AND 5000 FEET BY MIDDAY. SNOWFALL AMOUNTS WILL GENERALLY RANGE
FROM 4 TO 6 INCHES ABOVE 7000 FEET AND 1 TO 4 INCHES ABOVE 5000
FEET ACROSS THE GILA. MEANWHILE SNOW WILL ALSO DEVELOP OVER THE
SACRAMENTOS DURING THE DAY MONDAY...BUT MOISTURE WILL BE MOSTLY
USED UP BY THE TIME THE SYSTEM ARRIVES ACROSS OUR EASTERN ZONES
MEANING LESSER SNOW TOTALS OF 1 TO 3 INCHES WILL FALL OVER THE
HIGHER TERRAIN OF THE SACRAMENTOS.

THE OTHER BIG IMPACT FROM THIS APPROACHING WINTER STORM WILL BE
EXTREMELY STRONG WINDS FOR JUST ABOUT ALL OF THE FORECAST AREA.
PRIOR TO DAYBREAK THE JET WILL BE NOSING INTO THE BOOTHEEL REGION
WITH 700 MB WINDS OF 60 TO 70 KNOTS AND 850 MB FLOW OF 40 KNOTS
PLUS. THESE ELEVATED WINDS WILL BE SHIFTING EAST AS THE COLD
FRONT MOVES ACROSS THE AREA. JUST ABOUT ALL THE MODELS SUPPORT
SURFACE WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 MPH OR MORE ALONG
AND JUST AHEAD OF THE FRONT. AT THIS TIME A HIGH WIND WATCH IS IN
PLACE FOR ALL BUT THE GILA REGION FOR MUCH OF THE DAY MONDAY AS
THESE WIND SPEEDS COULD CERTAINLY CAUSE DAMAGE. EVEN IN THE WAKE
OF THE COLD FRONT THE PRESSURE GRADIENT REMAINS FAIRLY TIGHT
MEANING THAT WIND SPEEDS WILL REMAIN ELEVATED FOR MUCH OF THE
DAY. OVER THE GILA WINDS WILL BE SUFFICIENTLY STRONG TO RESULT IN
BLOWING AND DRIFTING OF SNOW. IT IS NOT YET CLEAR IF BLIZZARD
CRITERIA WILL BE MET...BUT REDUCED VISIBILITY IN BLOWING SNOW WILL
BE LIKELY. IN ADDITION BLOWING DUST WILL ALSO BE A CONCERN FOR THE
LOWLANDS MONDAY AS THE STRONG WINDS MOVE THROUGH AND VISIBILITIES
DROP.

BY TUESDAY THE UPPER TROUGH WILL BE SHIFTING EAST ALLOWING FOR
LIGHTER WINDS AND MUCH COLDER TEMPS. SOME LIGHT SNOW MAY LINGER
INTO TUESDAY ACROSS PORTIONS OF THE GILA AND SACRAMENTOS AS
MODELS NOW SHOW SOME ADDITIONAL ENERGY TRACKING IN ON THE
BACKSIDE OF THE SYSTEM. THIS WILL BASICALLY KEEP US UNDER THE
INFLUENCE OF THE TROUGH AND THE COLDER NORTHWESTERLY FLOW FOR
SEVERAL DAYS. WHILE DRY WEATHER WILL ENSUE FOR THE REST OF THE
WEEK...TEMPS WILL REMAIN BELOW NORMAL WITH ONLY A SLOW DAY TO DAY
MODERATION EXPECTED.

&&

.AVIATION...VALID 31/00Z-01/00Z...
P6SM FEW150-200 SCT200-250 THRU PD. WINDS WILL BE 240-270 AROUND 15-
20G30KTS THRU NIGHT WITH STRONGEST WINDS ON EASTERN SLOPES...THEN
INCREASING TO 20-25G35KTS AFT 16Z. AREAS OF 3-5SM BLDU POSSIBLE AFT
18Z.

&&

.FIRE WEATHER...
INCREASING WESTERLY FLOW AHEAD OF A DEEPENING TROUGH OFF THE WEST
COAST WILL LEAD TO WINDY CONDITIONS THROUGH MONDAY. TEMPERATURES
SUNDAY WILL WARM UP ONCE AGAIN TO MID 60S TO LOWER 70S OVER THE
LOWLANDS WITH RELATIVE HUMIDITIES AROUND 15 PERCENT WITH THE
LOWEST RH'S EAST BUT WITH THE LIGHTER WINDS. FOR NOW WILL KEEP THE
FIRE WEATHER WATCH GOING AND EVALUATE AGAIN IN THE MORNING. COLD
FRONT PASSES THROUGH MONDAY WITH SOME LOWLAND RAIN AND MOUNTAIN
SNOW WITH ACCUMULATIONS OF 3 TO 6 INCHES POSSIBLE IN THE GILA.
TEMPERATURES WILL RUN ABOUT 10 TO 20 DEGREES BELOW NORMAL TUESDAY
THROUGH THURSDAY WITH DECREASING WINDS EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 49  73  50  56 /   0   0   0  30
SIERRA BLANCA           40  71  38  64 /   0   0   0   0
LAS CRUCES              35  69  45  52 /   0   0   0  30
ALAMOGORDO              39  68  44  53 /   0   0   0  40
CLOUDCROFT              30  49  32  33 /   0   0  10  80
TRUTH OR CONSEQUENCES   40  68  45  49 /   0   0   0  50
SILVER CITY             32  58  33  36 /   0   0  60  80
DEMING                  35  68  43  49 /   0   0   0  60
LORDSBURG               33  66  40  44 /   0   0  30  70
WEST EL PASO METRO      43  72  46  55 /   0   0   0  30
DELL CITY               43  72  40  62 /   0   0   0  10
FORT HANCOCK            45  75  44  66 /   0   0   0  10
LOMA LINDA              43  68  43  54 /   0   0   0  30
FABENS                  45  74  47  61 /   0   0   0  20
SANTA TERESA            39  72  43  55 /   0   0   0  30
WHITE SANDS HQ          40  70  44  53 /   0   0   0  30
JORNADA RANGE           35  69  43  52 /   0   0   0  30
HATCH                   39  69  44  50 /   0   0   0  40
COLUMBUS                37  70  42  52 /   0   0   0  40
OROGRANDE               41  70  44  56 /   0   0   0  30
MAYHILL                 38  58  38  42 /   0   0   0  60
MESCALERO               31  50  36  40 /   0   0  10  70
TIMBERON                34  55  37  42 /   0   0   0  60
WINSTON                 38  59  35  40 /   0   0  40  80
HILLSBORO               41  65  40  44 /   0   0  30  80
SPACEPORT               38  70  42  50 /   0   0   0  40
LAKE ROBERTS            28  56  31  36 /   0   0  70  80
HURLEY                  33  61  34  39 /   0   0  40  80
CLIFF                   28  60  33  41 /   0   0  80  70
MULE CREEK              28  61  32  39 /   0   0  80  80
FAYWOOD                 35  62  35  41 /   0   0  30  80
ANIMAS                  38  69  40  46 /   0   0  30  50
HACHITA                 38  69  40  48 /   0   0  10  50
ANTELOPE WELLS          41  69  42  46 /   0   0  10  60
CLOVERDALE              37  64  38  42 /   0   0  40  70

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR NMZ111-112.

     WIND ADVISORY UNTIL 6 AM MST SUNDAY FOR NMZ413.

     HIGH WIND WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
     FOR NMZ413>416.

     HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
     NMZ403>412-417.

     WIND ADVISORY UNTIL 11 AM MST SUNDAY FOR NMZ414>416.

TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR TXZ055-056.

     WIND ADVISORY UNTIL 6 AM MST SUNDAY FOR TXZ419.

     HIGH WIND WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
     FOR TXZ419.

     HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
     TXZ418-420>424.

&&

HEFNER...UPDATED
LANEY/GRZYWACZ...PREVIOUS
Hazardous weather outlook, Jan 30, 6:39 AM MST, 22 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
639 AM MST SAT JAN 30 2016

NMZ401>417-TXZ418>424-311345-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
639 AM MST SAT JAN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT
WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE COMMON
ACROSS THE AREA THIS AFTERNOON. STRONGER WINDS OF 30 TO 35 MPH
WITH GUSTS 45 TO 50 MPH WILL BE POSSIBLE EAST OF DESERT MOUNTAIN
RANGES AND IN THE SACRAMENTO MOUNTAINS. GUSTY WINDS WILL LIKELY
LAST THROUGH THE NIGHT IN THESE FAVORED AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A STRONG PACIFIC STORM SYSTEM WILL BRING INTENSE WINDS, RAIN, AND
SNOW TO THE AREA LATE SUNDAY NIGHT THROUGH MONDAY. FOR THE
LOWLANDS, WEST WINDS GUSTING OVER 60 MPH WILL BE POSSIBLE.
SNOWFALL IN THE HIGHER ELEVATIONS OF THE GILA REGION WILL RANGE
FROM 4 TO 6 INCHES ABOVE 7000 FEET, WITH 1 TO 4 INCHES DOWN TO
AROUND 5000 FEET. MOISTURE WILL BE LACKING FURTHER TO THE EAST,
BUT 1 TO 2 INCHES WILL STILL BE POSSIBLE IN THE SACRAMENTO
MOUNTAINS.

WINDS WILL BE A LITTLE WEAKER IN THE GILA REGION, BUT STILL STRONG
ENOUGH TO CAUSE DANGEROUS DRIVING CONDITIONS WHEN COMBINED WITH
THE SNOW.

COOLER TEMPERATURES WILL PREVAIL THROUGH THE REMAINDER OF THE
WEEK, BUT NO HAZARDOUS WEATHER IS EXPECTED FROM TUESDAY ONWARDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

HARDIMAN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 6:49 AM MSTRed Flag WarningEPZEl Paso, Hudspeth12 hr
Jan 31, 1:19 PM MSTHigh Wind WarningEPZEl Paso, Hudspeth23 hr
Jan 31, 6:02 AM MSTWinter Storm WarningEPZ31 hr
Jan 31, 6:02 AM MSTWinter Weather AdvisoryEPZGrant, Hidalgo, Luna, Otero40 hr

Nearby

Wind Advisories in Texas, 2016Wind Advisories in New Mexico, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.